Alert archive / Arizona / Red Flag Warnings in 2016
Red Flag Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jul 15, 2016, 3:09 PM MST for Coconino County, Arizona. It took effect at Jul 16, 2016, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2016, 3:09 PM MST (22:09 UTC)
- In effect from
- Jul 16, 2016, 11:00 AM MST
- Expired
- Jul 16, 2016, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3566 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
120 WWUS85 KFGZ 152209 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 309 PM MST FRI JUL 15 2016 AZZ104-106-107-161200- /O.NEW.KFGZ.FW.W.0010.160716T1800Z-160717T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 309 PM MST FRI JUL 15 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR LOW RELATIVE HUMIDITY AND STRONG WINDS ACROSS NORTHWESTERN COCONINO COUNTY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY. * AFFECTED AREA...KAIBAB PLATEAU, GRAND CANYON AND AREAS OF NORTHWESTERN COCONINO COUNTY. * 20 FOOT WIND...18 TO 25 MPH. * RELATIVE HUMIDITY...7 TO 15 PERCENT ELEVATION BASED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ RB
2 follow-up statements
875 WWUS85 KFGZ 161058 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 358 AM MST SAT JUL 16 2016 AZZ104-106-107-170300- /O.CON.KFGZ.FW.W.0010.160716T1800Z-160717T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 358 AM MST SAT JUL 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS ACROSS NORTHWESTERN COCONINO COUNTY... * AFFECTED AREA...KAIBAB PLATEAU...GRAND CANYON AND COCONINO PLATEAU AREAS IN NORTHWESTERN COCONINO COUNTY. * 20 FOOT WIND...SOUTHWEST AT 18 TO 25 MPH WITH AFTERNOON GUSTS TO 35 MPH. * RELATIVE HUMIDITY...7 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ 41
277 WWUS85 KFGZ 170251 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 751 PM MST SAT JUL 16 2016 AZZ104-106-107-170400- /O.EXP.KFGZ.FW.W.0010.000000T0000Z-160717T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 751 PM MST SAT JUL 16 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS ACROSS NORTHWESTERN COCONINO COUNTY... WIND SPEEDS HAVE DECREASED BELOW CRITICAL FIRE WEATHER THRESHOLDS AND THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE EVENING HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jul 15, 10:10 AM MST, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 15, 10:10 AM MST, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1010 AM MST FRI JUL 15 2016 .SYNOPSIS...Warm and dry weather will continue through Saturday for most of northern Arizona. Exceptions to this will be in the White Mountains today, followed by the White Mountains and Chuska Mountains on Sunday. In these areas, isolated showers and thunderstorms are possible. Beginning Sunday, shower and thunderstorm activity is forecast to increase, with isolated showers and thunderstorms forecast across all of northern Arizona from Monday through the latter half of the work week. && .DISCUSSION...Dry, breezy and warm conditions to continue through Saturday, with a gradual return of moisture to northern Arizona beginning on Sunday. Current grids on track...no short term updates anticipated. && .PREV DISCUSSION /443 AM MST/...For today and Saturday...An elongated region of high pressure remains in place across the southwest United States. As a result, a dry westerly flow will persist keeping the majority of northern Arizona warm and dry. An exception to this will be in the White Mountains today, followed by the White Mountains and the Chuska Mountains on Sunday. In these areas, isolated showers and thunderstorms are possible. From Sunday onward...Moisture returns to northern Arizona as a ridge of high pressure strengthens and shifts to the center of the country. A moist southerly wind is forecast to develop, resulting in increasing chances for showers and thunderstorms. On Sunday, thunderstorm activity is expected to be mostly isolated in nature, with greater activity forecast in the White Mountains. Beginning Monday, expect a return to more typical monsoonal shower and thunderstorm activity as ample moisture spreads northward across the region. Surface dew points are forecast to rise into the mid 40's and mid 50's, and remain within that range through the end of the work week. In general, isolated to scattered showers and thunderstorms are forecast across all of northern Arizona each day through at least the latter half of the work week. Instability and wind shear will be quite limited, so flash flooding from heavy rainfall will be the primary threat. With that said, gusty winds and small hail will be likely with the stronger storms. && .AVIATION...For the 18Z package...Expect VFR conditions over the next 24 hours. Westerly breezes are expected to continue through the afternoon hours. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Near critical fire weather conditions will exist Saturday for dry and windy conditions...mainly near the Arizona-Utah border. Isolated showers will be possible near the White Mountains. Sunday through Tuesday...Increasing moisture will allow for improving chances of precipitation to return to the fire district. Temperatures near daily normals can be expected. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR/BAK AVIATION...ML FIRE WEATHER...Suk For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Red Flag Warnings in Arizona, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.